Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had abortion. Passing bright red clots since 4 weeks. Ultrasound shows clot in uterus. Need D&C to stop bleeding?

I am 37 and had a medical abortion 3 1/2 weeks ago. I was 8 weeks pregnant when I had my abortion. I took the oral medications given to me by the doctor . Bleeding and the miscarriage followed. I have since continued to bleed and bleed heavily passing large clots. I have had 2 visits to my ER. Upon ultrasound they said I had tissue retained in my cervix (not my uterus ) and will have to pass it on my own. I went home and 5 days later returned to the ER with the same thing heavy bleeding and passing clots. Another ultra sound showed no tissue but a large clot in my uterus and bleeding still. They sent me home on 0.2mg methergine tablets 3x s a day for 3 days. I am still bleeding not heavy but thought the methergine would help control/stop the bleeding. I am worried that I will need to have a D & C to control the bleeding. Is this normal to be bleeding and passing clots still and bleeding for 4 weeks straight (heavy bleeding/bright red and large clots)?? I feel like I have gotten bad care form the ER doctors and my OBGYN on call.
Asked On : Thu, 24 Jan 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
OBGYN 's  Response
Thanks for the query.

Post abortal bleeding is seen upto 15 days.
Your symptom of prolonged bleeding suggest retained products of conception.

I recommend you to continue taking methergin for 3 days.
Following which get a ultrasound done.
RPC more than 15 mm suggests need for D&C.

Hope this helps,
Dr Nilofer
Answered: Mon, 11 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor